MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE WIRE 3.2MM FOR PFNA BLADE

OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE WIRE 3.2MM FOR PFNA BLADE
Catalog Number 356.83
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during the trochanteric fixation nail-advanced (tfna) implantation on (b)(6) 2020, the stepped drill have broken out.The reason was not reported.There were no patient consequences reported.During manufacturer's preliminary investigation of the returned device on (b)(6) 2020 it was identified that an guide wire ø 3.2mm jammed in the core hole of stepped reamer.This report is for one (1) guidewire 3.2mm for pfna blade.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 356.830, lot: 39p3398, manufacturing site: balsthal, release to warehouse date: february 24, 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the visual inspection has shown that the guide wire 3.2mm is stuck in the cannulated bore hole of the returned stepped reamer for tfna helic blade.The removed guide wire is in a bad condition.The guide wire has some heavy dents and marks visible as well as stripped threaded tip.Drawing/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device.Summary: the complaint is confirmed as the removed guide wire from the cannulated stepped reamer has some heavy dents and marks visible as well as stripped threaded tip.During the evaluation no manufacturing related issue could be identified, the device was manufactured according to the specification.There are clearly visible stress marks of grinding at the whole surface of the guide wire as well as stripped threaded tip.These marks are an indication for an excessive metallic contact of the stepped reamer.We have to assume that there was a technical complication during insertion of the guide wire.The protection sleeve of guide wire was not in contact with the bone, which finally caused the malposition of the wire and finally the post manufacturing damages of the guide wire.The root cause was identified during the performed customer quality (cq) evaluation and therefore the in the investigation flow listed remaining investigation steps "dimensional inspection:" are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE WIRE 3.2MM FOR PFNA BLADE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10111385
Report Number8030965-2020-03867
Device Sequence Number19679840
Product Code FZX
UDI-Device Identifier07611819291355
UDI-Public(01)07611819291355
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number356.83
Device Lot Number39P3398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2020
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer06/12/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEPPED REAM F/TFNA HELIC BLADE+SCR F/DH